MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA61121002
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device burst and fell out during use.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
According to available information, this device burst and fell out during use.No other adverse patient effects were reported.According to the complaint description, lot number of intermediate product was known as 8546547.Intermediate product aa611280 with lot number 8546547 was used in only one finished product: aa61121002 lot number 8679872.Aa61121002 lot number 8679872 was manufactured in july 2022 for (b)(4) pieces.The expiry date is july 2027.This product was manufactured by our tunisian subcontractor, which was prevented on 29th november.Checking the quality databases did not reveal any anomaly in relation to the described defect and a corrective and preventive action is ongoing (b)(4) "balloon bursting trending for folysil and silicone prostatic catheters.".On 29th november we received investigation from our subcontractor.Inflating and leak testing for one hour was carried out in accordance with operation si121 and therefore the product was compliant.The probable causes of this defect are balloon material or the presence of air bubbles.On 4th january we received one used sample.Visually we saw that balloon was burst.The sample was sent to our subcontractor.On 25th january we received investigation with sample." balloon burst was probalby cause by a defect raw material.".In parallel, a specific trend is followed regarding the issue of the silicone balloon by the implementation of a capa (corrective and preventive action) tw470775 in order to remedy this issue.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR   24206
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key15928866
Report Number9610711-2022-00108
Device Sequence Number4459510
Product Code EZL
UDI-Device Identifier03600040127247
UDI-Public03600040127230
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA61121002
Device Catalogue NumberAA6112
Device Lot Number8679872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown